Alert archive / Louisiana / Wind Advisories in 2013

Wind Advisory 7, NWS New Orleans, LA

November 23, 2013Saint John the Baptist Parish, Louisiana

NWS New Orleans, LA issued this wind advisory at Nov 23, 2013, 3:53 PM CST for Saint John the Baptist Parish, Louisiana. It took effect at Nov 23, 2013, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2013, 3:53 PM CST (21:53 UTC)
In effect from
Nov 23, 2013, 6:00 PM CST
Expired
Nov 24, 2013, 9:00 AM CST
In force
15 hr
Issued by
NWS New Orleans, LA

County Saint John the Baptist Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2013-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2013-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
618 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WWUS74 KLIX 232153
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
353 PM CST SAT NOV 23 2013

...THE COLD AIR MASS WILL CONTINUE TO LEAD TO STRONG WINDS OVER PORTIONS
OF SOUTHEAST LOUISIANA...MAINLY IMMEDIATELY SOUTH OF LAKE
PONTCHARTRAIN AND LAKE MAUREPAS...

.COLD AIR AND STRONG WINDS WILL IMPACT THE SOUTH SHORE AREAS THIS
EVENING THROUGH SUNDAY MORNING. 

LAZ058-060>062-240600-
/O.NEW.KLIX.WI.Y.0007.131124T0000Z-131124T1500Z/
ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS
353 PM CST SAT NOV 23 2013

...WIND ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SUNDAY. 

* TIMING...FROM 6 PM THIS EVENING THROUGH 9 AM SUNDAY MORNING

* WIND...NORTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS. 

* DURATION...DRIVING WILL BECOME DIFFICULT...ESPECIALLY ON EAST TO
  WEST ELEVATED ROADS AND HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OR LIGHTWEIGHT OUTDOOR OBJECTS.  HIGH WINDS CAN TOPPLE TREES...BLOW
WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

&&

$$
2 follow-up statements
828 
WWUS74 KLIX 240458
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1058 PM CST SAT NOV 23 2013

...THE COLD AIR MASS WILL CONTINUE TO LEAD TO STRONG WINDS OVER
PORTIONS OF SOUTHEAST LOUISIANA...MAINLY IMMEDIATELY SOUTH OF
LAKE PONTCHARTRAIN AND LAKE MAUREPAS...

.COLD AIR AND STRONG WINDS WILL IMPACT THE SOUTH SHORE AREAS
TONIGHT THROUGH SUNDAY MORNING.

LAZ058-060>062-241300-
/O.CON.KLIX.WI.Y.0007.000000T0000Z-131124T1500Z/
ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS
1058 PM CST SAT NOV 23 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

* TIMING...FROM 6 PM THIS EVENING THROUGH 9 AM SUNDAY MORNING

* WIND...NORTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS.

* DURATION...DRIVING WILL BECOME DIFFICULT...ESPECIALLY ON EAST 
  TO WEST ELEVATED ROADS AND HIGHWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.  HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

&&

$$
458 
WWUS74 KLIX 241012
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
412 AM CST SUN NOV 24 2013

...THE COLD AIR MASS WILL CONTINUE TO LEAD TO STRONG WINDS OVER
PORTIONS OF SOUTHEAST LOUISIANA...MAINLY IMMEDIATELY SOUTH OF
LAKE PONTCHARTRAIN AND LAKE MAUREPAS...

.COLD AIR AND STRONG WINDS WILL IMPACT THE SOUTH SHORE AREAS
THROUGH MID MORNING TODAY.

LAZ058-060>062-241500-
/O.CON.KLIX.WI.Y.0007.000000T0000Z-131124T1500Z/
ST. JOHN THE BAPTIST-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
INCLUDING THE CITIES OF...LAPLACE...RESERVE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS
412 AM CST SUN NOV 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TIMING...THROUGH 9 AM THIS MORNING.

* WIND...NORTHEAST 20 TO 30 MPH WITH HIGHER GUSTS.

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY ON ELEVATED
  ROADS AND HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.  HIGH WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

&&

$$

22/TD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Nov 23, 4:14 AM CST, 11 hours 39 minutes earlier.

Area forecast discussion, Nov 23, 4:14 AM CST, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
414 AM CST SAT NOV 23 2013

.SYNOPSIS...

COLD FRONT APPEARS TO HAVE CLEARED MOST OR ALL OF LAND AREAS IN
THE CWA...WITH THE POSSIBLE EXCEPTION OF EXTREME LOWER PLAQUEMINES
PARISH. COLDER AIR IS ONLY OOZING INTO THE AREA. OBSERVING SITES
ARE GENERALLY REPORTING TEMPERATURES IN THE 60S UNDER CLOUDY
SKIES. SEEING A FEW REPORTS OF DENSE FOG ALONG THE FAR SOUTHERN
COAST...BUT THESE OCCURRENCES SHOULD BE SHORT LIVED AS COLDER AIR
MOVES SOUTH. LITTLE IN THE WAY OF PRECIPITATION NOTED ON RADAR
PRESENTLY...BUT REGIONAL LOOK AND SURFACE OBS INDICATE LIGHT RAIN
FALLING DEEPER INTO THE COLD AIR MASS.

&&

.SHORT TERM...

TEMPERATURES ARE AT OR NEAR THEIR MAXIMA FOR THE CALENDAR DAY.
DAYTIME HIGHS WILL BE AT THE BEGINNING OF THE PERIOD. LITTLE
EXPECTED IN THE WAY OF SUNSHINE TODAY. ALTHOUGH PRECIPITATION
PROBABILITIES TODAY ARE GENERALLY IN THE LIKELY RANGE...ACTUAL
RAIN AMOUNTS ARE EXPECTED TO BE NEAR ONE TENTH OF AN INCH IN MOST
AREAS. ISOLATED PATCHES OF LIGHT RAIN WILL PROBABLY LINGER THROUGH
AT LEAST EARLY TO MID EVENING IN SOUTHWEST SECTIONS OF THE AREA.
WILL SEE ABOUT 18-24 HOURS WITH SOME SUNSHINE ON SUNDAY AND NO
PRECIPITATION BEFORE MOISTURE RETURNS TO THE AREA AHEAD OF
SOUTHWESTERN UPPER LOW SUNDAY NIGHT. STILL A BIT OF SPREAD ON
MODEL SOLUTIONS FOR MONDAY AND TUESDAY. GFS IS FURTHEST SOUTH AND
EAST WITH NAM/ECMWF SOLUTIONS ALMOST ON TOP OF EACH OTHER AT 84
HOURS. A NON-GFS SOLUTION HAS BEEN THE FAVORED SOLUTION AND WILL
TREND FORECAST IN THIS DIRECTION. THIS WOULD TRACK SURFACE LOW
ACROSS LOWER PLAQUEMINES PARISH TUESDAY MORNING. THIS GIVES
CATEGORICAL POPS TO THE AREA MONDAY AFTERNOON INTO TUESDAY
MORNING. SOME POTENTIAL FOR STRONG THUNDERSTORMS ALONG AND SOUTH
OF THE LOW TRACK...BUT WITH CURRENT FORECAST TRACK...THIS WOULD BE
MAINLY A MARINE ISSUE. PRECIPITATION WILL BE SLOW TO END AS LIGHT
PRECIPITATION ANTICIPATED EVEN AFTER SURFACE LOW PASSAGE...AS
UPPER LOW IS LIKELY TO TRACK ACROSS THE FORECAST AREA.

TEMPERATURE FORECAST IS A BIT DIFFICULT IN THE SHORT TERM. AS
MENTIONED IN THE SYNOPSIS...DAYTIME HIGHS ARE LIKELY TO BE AT THE
BEGINNING OF THE PERIOD TODAY. OVERNIGHT LOW GUIDANCE IS SOMEWHAT
PUZZLING...ESPECIALLY HERE LOCALLY. PREVIOUS FORECAST HAD
OVERNIGHT LOWS WELL DOWN INTO THE 30S...EVEN IN EASTERN SECTIONS.
GUIDANCE FOR EASTERN SECTIONS FROM 00Z RUNS HAD LOWS NEAR OR ABOVE
40 DEGREES. UNDERCUT 00Z MODEL GUIDANCE BY SEVERAL DEGREES IN
DEFERENCE TO PREVIOUS PACKAGE...WHICH IS ALSO SUPPORTED BY LOW
LEVEL TEMPERATURES ON LOCAL TIME HEIGHT DIAGRAMS. LIMITING FACTOR
WOULD BE WIND SPEED...WHICH COULD KEEP THE AIRMASS MIXED ENOUGH TO
SUPPORT HIGHER TEMPS. ON SUNDAY WILL TREND TOWARD THE WARMER
SOLUTIONS. SUNDAY NIGHT...AS CLOUD COVER INCREASES...MINIMUM
TEMPERATURES COULD ACTUALLY OCCUR DURING THE EVENING AS CLOUDS
MOVE IN. MONDAY SOLUTIONS ARE CLOSE AND ACCEPTED. FOR NOW...WILL
ACCEPT MONDAY NIGHT AND TUESDAY TEMPERATURE FORECAST...BUT IF LOW
TRACK IS FURTHER NORTH AND WEST...HIGH TEMPERATURES WOULD NEED
RAISED TO THE SOUTH OF THE ACTUAL TRACK. 35

&&

.LONG TERM...

ONCE THE LOW EXITS THE AREA ON WEDNESDAY...NO PRECIPITATION
ANTICIPATED FOR THE REMAINDER OF THE PERIOD. FREEZING TEMPERATURES
LIKELY THANKSGIVING MORNING ACROSS MUCH OF THE AREA...AND BLACK
FRIDAY WILL GET OFF TO A CHILLY START AS WELL. TEMPERATURES WILL
GRADUALLY RETURN TO NEAR NORMAL BY SATURDAY. MODEL SOLUTIONS
BEGIN TO DIVERGE NEXT WEEKEND WITH ANY EFFECTS BEYOND THE FORECAST
PACKAGE. 35

&&

.AVIATION...

LOW END MVFR TO LIFR CONDITIONS WILL BE THE RULE THROUGH THE EARLY
MORNING HOURS DUE TO CEILINGS...AND IN SOME CASES VSBYS AS WELL
WHERE CIGS ARE 300 FEET OR LOWER. LIGHT RAIN MAY ALSO RESTRICT THE
VSBYS AT TIMES THROUGHOUT THE DAY. CONDITIONS WILL IMPROVE TO
PRIMARILY MVFR DURING THE DAY SATURDAY...ESPECIALLY IN THE
AFTERNOON. BREEZY NORTHERLY WINDS WILL INCREASE TODAY...PARTICULARLY
DOWNWIND OF LAKE PONTCHARTRAIN AS KMSY AND KNEW. 22/TD

&&

.MARINE...

A STRONG COLD FRONT WILL MOVE THROUGH TODAY BRINGING STRONG
NORTHERLY WINDS TO THE COASTAL WATERS THIS AFTERNOON THROUGH MONDAY.
WINDS WILL RISE FROM 10 TO 15 KNOTS EARLY IN THE DAY TO 20 TO 25
KNOTS THIS AFTERNOON. STRONG COLD AIR ADVECTION AND INSTABILITY FROM
COLD AIR MOVING OVER RELATIVELY WARM WATER WILL CAUSE WINDS TO RISE
TO 25 TO 30 KNOTS TONIGHT INTO SUNDAY MORNING BEFORE TURING MORE
NORTHEAST TO EAST AND EASING TO 20 TO 25 KNOTS SUNDAY AFTERNOON AND
SUNDAY NIGHT. THERE WILL BE AT LEAST OCCASIONAL GUSTS OVER 34 KNOTS
TONIGHT INTO SUNDAY MORNING. THESE ARE MARGINAL CONDITIONS FOR A
GALE WARNING...AND MAY STILL CONSIDERING UPGRADING THE SMALL CRAFT
ADVISORY TO GALE WARNING FOR PORTIONS OF THE MARINE AREA LATER THIS
MORNING.

ANOTHER STRONG COLD FRONT WITH A SURFACE LOW WILL MOVE INTO THE
COASTAL WATERS DURING THE MONDAY NIGHT TO TUESDAY MORNING TIME
FRAME. THIS WILL LIKELY BRING STRONG WINDS WITH SOME GUSTS TO GALE
FORCE POSSIBLE ONCE AGAIN BOTH ON THE EAST SIDE OF THE LOW MONDAY
NIGHT AND BEHIND THE COLD FRONT LATE TUESDAY NIGHT. THUNDERSTORM
ACTIVITY ASSOCIATED WITH THE SURFACE LOW MAY BE STRONG TO SEVERE AT
TIMES OVER THE COASTAL WATERS...AND THERE IS LIKELY TO BE FAIRLY
SUBSTANTIAL FLUCTUATIONS IN TIDE LEVELS ALONG THE COAST DUE TO THE
STRONG WINDS. 22/TD

&&

.DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  55  35  50  35 /  60  10  10  20
BTR  58  37  54  36 /  60  20  10  20
ASD  63  37  57  34 /  60  20  10  10
MSY  63  44  54  45 /  60  20  10  20
GPT  65  41  58  40 /  50  10  10  10
PQL  66  37  59  36 /  50  10  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 6 PM SUNDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 6 PM MONDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Nov 23, 1:05 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
105 PM CST SAT NOV 23 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-240715-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
105 PM CST SAT NOV 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG NORTH WINDS WILL USHER IN COLD AIR OVER REGION THIS
AFTERNOON. IT WILL BECOME BLUSTERY AS WINDS RISE AND TEMPERATURES
FALL THROUGHOUT THE DAY AND EVENING. NORTHERLY WINDS WILL RISE TO
15 TO 25 MPH THIS AFTERNOON AND TONIGHT...HOWEVER...STRONGER WIND
GUSTS WILL IMPACT SOME AREAS NEAR THE TIDAL LAKES AND
COAST...PARTICULARLY THE ELEVATED SECTIONS OF ROADS AND BRIDGES.

CONDITIONS WILL BECOME HAZARDOUS FOR SMALL CRAFT THIS AFTERNOON
AND TONIGHT...AND A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE
TIDAL LAKES...SOUNDS...AND COASTAL WATERS. WIND GUSTS WILL EXCEED
GALE FORCE AT TIMES ACROSS THE COASTAL WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE ACROSS THE
MARINE AREA SUNDAY THROUGH WEDNESDAY...AND WIND GUSTS EXCEEDING
GALE FORCE WILL BE POSSIBLE AT TIMES SUNDAY MORNING.

AN AREA OF LOW PRESSURE IS ANTICIPATED TO DEVELOP IN THE GULF OF
MEXICO ALONG A FRONTAL BOUNDARY AND MOVE TOWARDS THE CENTRAL GULF
COAST REGION MONDAY NIGHT AND TUESDAY. THIS WILL BRING WIDESPREAD
MODERATE TO HEAVY RAIN AND A CHANCE OF THUNDERSTORMS. WINDY
CONDITIONS ARE FORECAST FOR THE COASTAL AREAS. CONDITIONS ARE
EXPECTED TO REMAIN HAZARDOUS FOR SMALL CRAFT ACROSS THE TIDAL
LAKES...SOUNDS...AND COASTAL WATERS MOST OF THE PERIOD FROM
SUNDAY
THROUGH WEDNESDAY...AND VERY STRONG WIND GUSTS MAY OCCUR WITH ANY
STRONGER THUNDERSTORMS OVER THE COASTAL WATERS LATE MONDAY NIGHT
INTO TUESDAY MORNING.

ANOTHER COLD AIRMASS WILL SETTLE OVER THE REGION WEDNESDAY NIGHT
AND THANKSGIVING MORNING...AND FREEZING TEMPERATURES ARE EXPECTED
ACROSS SOUTH MISSISSIPPI AND AREAS OF SOUTHEAST LOUISIANA ALONG
AND NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in Louisiana, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.